Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 133, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 26, 2000, 4:02 AM CDT for Fillmore County, Minnesota. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 26, 2000, 4:02 AM CDT (09:02 UTC)
- Expired
- Aug 26, 2000, 5:00 AM CDT
- In force
- 58 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Fillmore County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 4:55 AM CDT | Thunderstorm Wind 52 E | Fountain, MN | |
| Aug 26, 5:05 AM CDT | Thunderstorm Wind 52 E | Whalan, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 4:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 260903 SVRLSE MNC039-045-099-109-261000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 402 AM CDT SAT AUG 26 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OLMSTED COUNTY IN SOUTHEAST MINNESOTA FILLMORE COUNTY IN SOUTHEAST MINNESOTA MOWER COUNTY IN SOUTHEAST MINNESOTA DODGE COUNTY IN SOUTHEAST MINNESOTA * UNTIL 500 AM CDT * AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 14 MILES EAST OF ROCHESTER TO 3 MILES SOUTHEAST OF DODGE CENTER...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORMS ARE EXPECTED TO BE... NEAR STEWARTVILLE AT 430 AM CDT NEAR BROWNSDALE AT 435 AM CDT NEAR GRAND MEADOW AND SPRING VALLEY AT 440 AM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. NELSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:30 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 26, 2:30 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 230 AM CDT SAT AUG 26 2000 MAIN CONCERN WILL BE PRECIPITATION CHANCES. WEAK BOUNDARY WAS ACROSS CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN WAS SLOWLY SINKING TO THE SOUTH. WATER VAPOR IMAGERY SHOWS DARKENING AREA CUTTING INTO EAST CENTRAL MINNESOTA. AT 07Z...KARX RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS JUST WORKING INTO WEST CENTRAL WISCONSIN AHEAD OF THE JET. STORM TOP DIVERGENCE OVER 100 MPH IN VELOCITY DATA ON STRONGEST STORMS. OTHER SCATTERED THUNDERSTORM ACTIVITY STRETCHED EAST INTO CENTRAL WISCONSIN. SOUNDINGS INDICATED 1000 TO 2500 J/KG VALUES OF CAPE ACROSS THE FORECAST AREA EARLY THIS MORNING. ETA 00Z RUN FORECASTS JET PUSH TO THE SOUTHEAST EARLY THIS MORNING WITH MOST OF THE ASSOCIATED UPPER LEVEL DIVERGENCE INTO EASTERN WISCONSIN BY 12Z. LOOKING AT Q-VECTOR CONVERGENCE...500-300 MB LAYER HAS BEST FORCING BETWEEN 06Z AND 12Z. IN THE 850-700 MB LAYER...BEST FORCING IS GENERALLY INTO EASTERN WISCONSIN AND NORTHERN ILLINOIS BY 12Z. LOOKING IN OUTER PERIODS...LOW LEVEL FORCING SEEN AT 28/12Z IN THE 850 TO 700 MB LAYER ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA. PRECIPITABLE WATER VALUES ARE PUSHED UP CLOSE TO 2.0 INCHES BY 28/12Z AS FLOW RETURNS BEHIND HIGH CENTER. SURFACE PRESSURE GRADIENT VALUES FALL BELOW 5 TONIGHT...AS HIGH RIDGE AXIS SLIDES ACROSS THE AREA. EXPECT SHOWERS AND THUNDERSTORMS TO PUSH TO THE SOUTHEAST THIS MORNING...FOLLOWING THE CURRENT TRENDS. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND STRONG WINDS. WITH WINDS DROPPING OFF AND GENERALLY CLEAR SKIES...EXPECT FOG TO DEVELOP OVERNIGHT. ETA/AVN BOTH BRING WEAK TO MODERATE LOW LEVEL FORCING INTO WESTERN SECTIONS BY SUNDAY NIGHT. WILL INTRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS IN WESTERN CUTS...AND ENTIRE AREA ON MONDAY. .LSE...NONE. NELSON
In the hours before
Local storm report, Aug 26, 3:32 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
332 AM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0325 AM WABASHA MN 0.75 INCH HAIL
08/26/00 WABASHA REPORTED BY DISPATCH
NELSONLocal storm report, Aug 26, 3:51 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
351 AM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0332 AM ALMA WI 1.00 INCH HAIL
08/26/00 BUFFALO REPORTED BY SPOTTER
NELSONThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:55 AM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 65 min |
| Aug 26, 3:39 AM CDT | Severe Thunderstorm Warning | ARX | Winona | 66 min |
| Aug 26, 4:02 AM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower, Olmsted | 58 min |
| Aug 26, 4:45 AM CDT | Severe Thunderstorm Warning | ARX | Houston, Winona | 60 min |
| Aug 26, 5:42 AM CDT | Severe Thunderstorm Warning | ARX | Mower | 63 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.